MAUDE Adverse Event Report: SIRONA DENTAL SYSTEMS GMBH MIDWEST ENERGO 1:5; HANDPIECE, AIR-POWERED, DENTAL

SIRONA DENTAL SYSTEMS GMBH MIDWEST ENERGO 1:5; HANDPIECE, AIR-POWERED, DENTAL
Catalog Number 875315
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Codes Burn(s) (1757); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional serial numbers included in this report: (b)(6).17 of 17 devices were returned for evaluation.Evaluation of five devices found excessive wear due to a lack of proper maintenance.The devices did not heat up during evaluation.The devices were repaired and returned to the customers.Evaluation of one device found excessive wear due to a lack of proper maintenance.This device had a deformation issue (dent).The device did not heat up during evaluation.The device was repaired and returned to the customer evaluation of two devices found excessive wear due to a lack of proper maintenance.A friction problem was identified from pressure on the cap.The devices did not heat up during evaluation.The devices were repaired and returned to the customers.Evaluation of five devices found excessive wear due to a lack of proper maintenance.The devices did heat up during evaluation.The devices were repaired and returned to the customers.Evaluation of two devices found excessive wear due to a lack of proper maintenance.A friction problem was identified from pressure on the cap.The devices did heat up during evaluation.The devices were repaired and returned to the customers.Evaluation of two devices found excessive wear due to a lack of proper maintenance.The devices had debris build-up.The devices did not heat up during evaluation.The devices were repaired and returned to the customers.
 
Event or Problem Description
This report summarizes 17 malfunction events where midwest energo 1:5 handpieces overheated.16 events resulted in no injury.1 event resulted in patient being slightly burned with no intervention.
 
Additional Manufacturer Narrative
Additional information received that we have become aware of a midwest energo 1:5 dental handpiece catalog # 875315 serial # (b)(6) that has overheated and no injury occurred from the alleged event.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.

Brand Name
MIDWEST ENERGO 1:5
Common Device Name
HANDPIECE, AIR-POWERED, DENTAL
Manufacturer (Section D)
SIRONA DENTAL SYSTEMS GMBH
fabrikstrasse 31
bensheim, hessen D-646 25
GM  D-64625
Manufacturer (Section G)
SIRONA DENTAL SYSTEMS GMBH
fabrikstrasse 31
bensheim, hessen D-646 25
GM   D-64625
Manufacturer Contact
dan eagar
221 w. philadelphia st.
york, PA 17401
7178494593
MDR Report Key24964054
Report Number9614977-2026-00014
Device Sequence Number4979255
Product Code EFB
UDI-Device IdentifierE27668197960
UDI-PublicE27668197960
Combination Product (Y/N)N
PMA/510(K) Number
K972436
Exemption NumberVMSR
Number of Events Summarized18
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number875315
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/23/2026
Supplement Report FDA Received Date04/28/2026
Patient Sequence Number1
Patient SexUnknown